Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 9, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Mar 16, 2025, 9:01 PM EDT for Schuylkill County, Pennsylvania. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2025, 9:01 PM EDT (01:01 UTC)
- Expired
- Mar 16, 2025, 9:15 PM EDT
- In force
- 14 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Schuylkill County, PA
The radar
The Binghamton radar (KBGM), 154 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.3
The text
As transmitted.
172
WUUS51 KCTP 170101
SVRCTP
PAC107-170115-
/O.NEW.KCTP.SV.W.0009.250317T0101Z-250317T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
901 PM EDT Sun Mar 16 2025
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Northeastern Schuylkill County in central Pennsylvania...
* Until 915 PM EDT.
* At 900 PM EDT, a severe thunderstorm was located over Tamaqua,
moving northeast at 70 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sheppton, Tamaqua, Mary-D, Park Place, Grier City-Park Crest,
Tuscarora, Trenton, Mcadoo, Delano, New Ringgold, Kelayres, and
Hometown.
This includes Interstate 81 from mile markers 132 to 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay inside a well built structure and keep away from windows.
&&
LAT...LON 4068 7600 4088 7615 4092 7608 4090 7604
4091 7600 4081 7589 4076 7579
TIME...MOT...LOC 0100Z 240DEG 60KT 4081 7597
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 6:49 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 16, 6:49 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service State College PA 649 PM EDT Sun Mar 16 2025 .SYNOPSIS... * A strong cold front will push east of the region late tonight. * One cooler day on Monday will be followed by a warm up as ridging moves in from the west and settles overhead for mid- week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... The threat of severe weather continues to wane across Central PA this evening, as the main shortwave and core of strongest winds aloft lift north of the region. Radar loop at 22Z shows a weakened band of convection entering the Susq Valley along the trailing low level jet and plume of anomalous pwats. Although large scale forcing and shear has weakened, will still have to monitor the Susq Valley for isolated severe wx the next couple of hours. SPC mesoanalysis in this area still indicates ESRH values of around 300m2/s2 and cape around 300 J/kg. Latest HRRR indicates rainfall this evening could reach 1-2 inches in spots of the Middle and Lower Susq Valley, but this should not be sufficient to cause flooding based on latest FFG values. Southerly wind gusts of near 40kts are still being observed ahead of the convection across the southeast part of the forecast area at 22Z, but expect diminishing winds later this evening as the trailing low level jet slides east. The actual surface cold front is just entering Warren County at 22Z and is progged to slowly push east across the forecast area overnight, accompanied by a few lingering showers. By late tonight, thermal profiles become cold enough for a few orographically-driven snow showers over the NW Mtns. No accums are expected. NBM min temps range from the low 30s over the NW Mtns, to around 50F over the Lower Susq Valley. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... A few orographic snow showers could linger until just after 12Z Monday over the NW Mtns/Laurels Highlands. Likewise, a few rain showers associated with the departing cold front could linger over the eastern edge of the forecast area until around 14Z. Surface ridging and dry air building in from the Grt Lks should result in fair and seasonable weather the rest of Monday. However, chilly air aloft under an upper level trough should result in abundant stratocu. Model RH profiles support breaking clouds from west to east during the late afternoon and early evening, as the core of coolest air aloft exits the state. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Surface ridging building over PA will give the area a dry day on Tuesday. Another deep low moving northeast from the Rockies will bring another warm up by mid week. This system will bring some showers and perhaps a storm to the region by Thursday. Moisture more limited with this system, thus widespread heavy rain and strong storms not as likely as our current system today. After this low moves northeast of our area, models show the large scale ridge forming back over the western states late in the week. This would support a return to cold weather as we head into Spring. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... MVFR ceilings will persist across the Susq Valley with LLWS for the next few hours prior to the passage of a strong cold front with a narrow line of +SHRA/TSRA with gusty winds of 40-50 kts possible at KIPT, and to a slightly lesser degree at KMDT and KLNS. A several hour period of higher based, mainly VFR will occur across the Western Half of PA through early to mid evening. As winds turn to the west behind the cold front, MVFR ceilings will redevelop at BFD and JST late this evening and continue overnight/Monday morning. Outlook... Mon...Windy and colder with clearing skies. Tue...VFR with lighter winds. Wed...VFR. Thu...Showers overspreading the area from west to east. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Dangelo NEAR TERM...Lambert/Fitzgerald SHORT TERM...Lambert/Fitzgerald LONG TERM...Martin AVIATION...Lambert/Bauco
Hazardous weather outlook, Mar 16, 7:02 PM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service State College PA 702 PM EDT Sun Mar 16 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-172315- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 702 PM EDT Sun Mar 16 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 16, 7:28 PM EDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
728 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM Tstm Wnd Dmg 1 S Stoystown 40.09N 78.96W
03/16/2025 Somerset PA Emergency Mngr
&&Local storm report, Mar 16, 7:41 PM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
741 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM Tstm Wnd Dmg Renovo 41.33N 77.75W
03/16/2025 Clinton PA Emergency Mngr
Roof damge to American Legion in Renovo
Borough.
&&Local storm report, Mar 16, 7:46 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
746 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM Tstm Wnd Dmg 1 W Mcalevys Fort 40.64N 77.83W
03/16/2025 Huntingdon PA 911 Call Center
Trees on wires and power outages in McAlevys
Fort.
&&
JRBLocal storm report, Mar 16, 7:47 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
747 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM Tstm Wnd Dmg Pine Grove Mills 40.74N 77.87W
03/16/2025 Centre PA 911 Call Center
Multiple reports of trees and wires down.
&&
JRBSpecial weather statement, Mar 16, 7:52 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service State College PA
752 PM EDT Sun Mar 16 2025
PAZ057-059-063-065-170030-
York PA-Cumberland PA-Lebanon PA-Dauphin PA-
752 PM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DAUPHIN...NORTHWESTERN
YORK...NORTHEASTERN CUMBERLAND AND NORTHWESTERN LEBANON COUNTIES
THROUGH 830 PM EDT...
At 752 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dillsburg, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Dillsburg, Shiremanstown, and Siddonsburg around 755 PM EDT.
Camp Hill, West Fairview, and New Cumberland around 800 PM EDT.
Penbrook, Rutherford, and Paxtonia around 805 PM EDT.
Skyline View and Linglestown around 810 PM EDT.
Fort Indiantown Gap and Penn National Race Course around 815 PM
EDT.
Harper Tavern around 820 PM EDT.
Other locations impacted by this storm include City Island, Penn
State Harrisburg, Harrisburg International Airport, Messiah College,
and Franklintown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM EDT for south central
Pennsylvania.
&&
LAT...LON 4003 7707 4006 7709 4007 7713 4006 7715
4012 7722 4031 7698 4033 7691 4035 7693
4060 7661 4044 7635 4001 7702
TIME...MOT...LOC 2352Z 226DEG 55KT 4011 7707
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JurewiczSpecial weather statement, Mar 16, 8:30 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service State College PA
830 PM EDT Sun Mar 16 2025
PAZ058-059-170115-
Lebanon PA-Schuylkill PA-
830 PM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SCHUYLKILL AND NORTHWESTERN
LEBANON COUNTIES THROUGH 915 PM EDT...
At 829 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lickdale, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Tremont and Pine Grove around 835 PM EDT.
Pottsville, Marlin, and Friedensburg around 840 PM EDT.
St. Clair, Mechanicsville, and Port Carbon around 845 PM EDT.
New Philadelphia, Locust Lake State Park, and New Boston-Morea
around 850 PM EDT.
Grier City-Park Crest, Hometown, and Delano around 855 PM EDT.
Mcadoo around 900 PM EDT.
Other locations impacted by this storm include Ravine, Penn State
Schuylkill, Mary-D, Park Place, and Middleport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4052 7623 4052 7634 4049 7644 4044 7634
4036 7645 4048 7663 4093 7614 4090 7604
4091 7600 4080 7586
TIME...MOT...LOC 0029Z 222DEG 61KT 4048 7648
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JurewiczThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:30 PM EDT | Special Weather Statement | CTP | Lebanon, Schuylkill | 45 min |
| Mar 16, 9:16 PM EDT | Special Weather Statement | CTP | York | 29 min |
| Mar 16, 9:32 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 43 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.